... MUCH easier than hydrocodone. It's usually just being a bit 'poopy', LOL. I only take 3, 20 mg's/day, as needed. Is this why? I'm just not on a high dose? Is it because it's time release? I just think that's pretty neat. I'm not trying to taper, but there have been times I went away for the week or whatnot and didn't allot enough, or whatever. I have also never gotten a 'high' feeling from it... I guess I don't understand how ppl who use the drug AS PRESCRIBED... not in a shady manner, get 'addicted' to it, unless it's more of a psychological thing? It does what it's supposed to with me. Get rid of pain. Nothing more, nothing less. I have not had to up my dosage, in any way, since I started... about 2 years ago. I guess I'm just curious on others results. I hope this didn't offend anyone, not trying. Simply curious!
23 Aug 2011
I am wondering how it is going now with the NO withdrawals symptoms. I am seeing ym Dr soon and trying to decide if I want to taper now or wait another month. Honestly i am wicked scared still afetr my withdrawals from the Oxycotin. It has almsot been two months on the suboxone and I feel ok. I just am not sure I am ready yet to start the process. So I was wondering if for you it is still going fine.
I really hope so.
My best regards
18 Aug 2011
Simply curious. I would say Patti's advice is spot on. I would also say honestly I do not think you have gone really long enough witout to know how bad you will feel when you stop taking. Personally I have found that the Oxycotins were way worse then Hydrocodone. Again this is from my personal experience. I took twice as much as you ( as prescribed) and when I quit cold turkey I did not begin to feel really bad until the 4th day. I do not want to get into my whole ordeal but I would be hesitant to think " they are not so bad".
If for you it is a breeze, well than thank the good lord and pass on to me your good karma when I quit the Suboxone I am now taking because of those very same withdrawals.
you have me curious now too
17 Aug 2011
normally the brain has neurotransmitters that signal the opiate receptors to release a small amount of the brain's won opiate, and the brain is smart enough to send just enough and no more. But at the same time, the brain and body love opiates, so they carve them and the brains neurotransmitters become weakened, resulting in more of them being needed to signal re opiate receptors to release the natural opiate. If a person takes opiate long enough to create a dependence and produce withdrawal when opiate is stopped, the neurotransmitters are super weak, so it takes tons of them to signal the receptor sites, and the body craving the opiate, produces some bypass signals from all over the body to try and help signal the brain to release opiate. The stomach also has opiate receptors so it is one of the first systems to scream for opiate.
Basically, if you take any opiate long enough, that system in the brain will crash and have to reboot, it is waiting for you to take the opiate, it will take a while for enough neurotransmitters to signal the sites, so wd kicks in to send many more opiate request signals.if you are taking even a small amount of opiate, wd will still occur if it is taken long enough. Some people are opiate dependent, some are addicted, you probably fall in the opiate dependent category.
17 Aug 2011
Lucky for you! I take OxyContin/Oxycodone but it is a higher dose than you and I do take it daily for 8 years and I know that I am physically dependent on the medicine because I feel sick if I dont take it and I take it exactly as ordered-no more. I take it only for pain, it does not give me any high, it only relieves pain. I have only upped my dose once since settling on this particular regimen. Being dependent is very much different than being addicted, however. Most anyone who takes opioids on a regular basis and for a long time will become physically dependent on opioids and need to taper off once it is no longer necessary to take it.
Addiction is a behavior disorder which is characterized by loss of control over your meds, escalating doses on your own and taking more or more often than ordered, taking the drug in spite of harm to yourself, cravings for the medicine, spending a great deal of time each day being preoccupied with obtaining and taking your medicine, and taking meds for the "feeling" rather than pain relief, etc. These are signs of addiction. Many Drs do not even know the difference between addiction and dependence so it is not surprising if you dont know the difference. If a person takes their meds exactly as they are supposed to the chances for becoming addicted are pretty low but chances are pretty good they will probably become dependent. It could be that you are on a pretty low dose and the fact that you only take it as needed that you do not feel withdrawal when you dont take it. OxyContin, however, is not an as needed drug. OxyContin is supposed to be taken on a schedule, usually every 8-12 hours. If you are taking only as needed you probably should be just taking the immediate release formulation. Oxycodone is immediate release and can be taken as needed. I hope this helps you to understand a little better the difference between addiction and dependence. You are very lucky that you do not have physical dependence to your opioid but eventually you will if you take it on a regular basis, even taking it as prescribed, but this does not mean you are addicted as I explained above.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have had an addiction to hydrocodone for 2 years. I took 4 to 5 10/650's a day. I just got ahold of oxycodone 10/650's and for about 2 ...
5 answers • 3 Aug 2009
I'm a 68 yr. old male, recently detoxed off 10 yrs. of hydrocodone, oxycodone/oxycontin. morphine and methadone for chronic pain. I've been ...
5 answers • 26 Oct 2009
I just read an old answer regarding oxycodone vs. hydrocodone. To my knowledge, the latter contains?
acetominophin, which nobody really wants, and you can get the unbuffered oxycodone in strength which enable you to take less of the medication than ...
1 answer • 21 Oct 2010